MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32535
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This (b)(4): left renal stent occluded, infarcted kidney, patient on dialysis.Mentioned that the stent used for renal artery was 5mm stent (non-cook).The physician mentioned that the only zfen renal occlusions he has seen have occurred when 5mm stent was used in the renal.See (b)(4) for: 2 other patients receiving 5mm stent have occluded.(totalling 3 out of 4 patients who received a 5mm stent).
 
Event or Problem Description
 
Additional Manufacturer Narrative
No part of the device was returned for evaluation.Images were not provided for review despite multiple requests.The medical director reviewed the information available and stated that the problem was almost certainly due to very small diameter l.Renal bridging stent (5mm) (most renals take a 6-8mm bridging stent) and possibly some pre-existing renal artery disease, though that cannot be confirmed due to lack of information.The occlusion (thrombosis) of l.Renal bridging stent, but no fault or failure of the main body of the device as far as he can tell from the very limited information available.Review of device history record found that the work order for lot ac1130882 appears complete and correct.There were no temporary deviations or non-conformances at the time of manufacturing.The associated inspection record confirms that the device was manufactured to specification.Review of specifications found that the graft appears to have been manufactured as per the 'device order form' signed by the physician.It is stated in the 'device order form' that "all small fenestrations are 6 mm wide.Heights are either 6 or 8 mm".In this case is stated that the height is 8mm.Review of the instructions for use (ifu) supplied with the device for general information found that it contained appropriate warnings, precautions, and instructions to the user, including: 4.2 patient selection, treatment and follow-up ¿ access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease, and/or calcification) should be compatible with vascular access techniques and delivery systems of the profile of a 14 french to 22 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization/trauma.4.3 implant procedure ¿ inaccurate placement and/or incomplete sealing of the zenith fenestrated aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.It is recommended that all vessels accommodated by a small fenestration be stented in order to secure positive alignment of the graft fenestration with the vessel origin.5.Adverse events: potential adverse events that may occur and/or require intervention include, but are not limited to: ¿ arterial or venous thrombosis and/or pseudoaneurysm.¿ occlusion of device or native vessel.¿ renal complications and subsequent attendant problems (e.G., artery stenosis or occlusion, contrast toxicity, infarct, insufficiency, failure).This is a known potential adverse event as described in the instructions for use.Based on the available information, a definitive root cause could not be determined from the investigation.Possible root cause(s) are: - fenestrations diameter on graft larger than diameter of visceral stents.- patient's factor (i.E.A very small renal artery, needing a tiny 5mm bridging stent).

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS 
Manufacturer (Section G)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane
AS  
Manufacturer Contact
tia gibb
95 brandl street
eight mile plains
brisbane 
AS  
MDR Report Key17168304
Report Number9680654-2023-00053
Device Sequence Number15211845
Product Code MIH
UDI-Device Identifier10827002325354
UDI-Public(01)10827002325354(17)260328(10)AC1130882
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Model NumberG32535
Device Catalogue NumberZFEN-P-2-24-109-R
Device Lot NumberAC1130882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date07/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown